Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 76, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 23, 1997, 10:21 PM CDT for Shelby County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 23, 1997, 10:21 PM CDT (03:21 UTC)
- Expired
- Oct 24, 1997, 12:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 240321 FFWSHV TXC419-240530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1021 PM CDT THU OCT 23 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 AM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...SHELBY COUNTY AT 1015 PM...DOPPLER RADAR IN SHREVEPORT INDICATED A NEARLY SOLID BAND OF THUNDERSTORMS EXTENDING FROM THE NORTH END OF TOLEDO BEND... ACROSS SHELBY COUNTY TPO NEAR JACKSONVILLE. A NUMBER OF ROADS AND HIGHWAYS...INCLUDING TEXAS 138 SW OF CENTER...TEXAS 699 NEAR CENTER AND US 84 BETWEEN TENEHA AND JOAQUIN...ARE CLOSED THIS EVENING AND ADDITIONAL HEAVY RAINFALL WILL BE MOVING OVER THE AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. 4/5 &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 23, 8:26 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 23, 8:26 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CDT THU OCT 23 1997 WITH DRY AIR BEGINNING TO MOVE INTO PARTS OF NORTH TEXAS WILL NEED TO DROP FFA FOR PARTS OF E TX FOR THE REST OF TONIGHT. RAIN COOLED AIR OVER PARTS OF SRN AR AND NRN LA SHUD SPELL AN END TO CHC SVR N OF A LINE FROM MANSFIELD LA TO COLUMBIA LA. WILL NEED TO LOOK AT REDUCING POPS ACRS EXTREME NE TX AS WELL WITH MOST ACTIVITY SHIFTING TO THE S OF THIS AREA. WILL ALSO NEED TO LOOK AT TRIMMING POPS A LITTLE FOR EXTREME SW AR. FOR OTHER LOCATIONS WILL NEED TO KEEP POPS UP BUT REDUCE LATE. 18
In the hours before
Local storm report, Oct 23, 5:08 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT THU OCT 23 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0448 PM BULLARD TX 1.75 INCH HAIL
10/23/97 SMITH ALSO REPORTED NEAR FLINT.
18Local storm report, Oct 23, 7:15 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 PM CDT THU OCT 23 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0545 PM 10 W RUSK TX 1.5 INCH HAIL
10/23/97 CHEROKEE
0628 PM POLLOK TX NON QUALIFIED EVENT
10/23/97 ANGELINA FUNNEL CLOUD REPORTED IN
THE CENTER COMMUNITY OF
POLLOK.
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:50 PM CDT | Tornado Warning | SHV | Shelby | 40 min |
| Oct 23, 7:50 PM CDT | Tornado Warning | SHV | Sabine | 40 min |
| Oct 23, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 45 min |
| Oct 23, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk | 51 min |
| Oct 23, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 48 min |
| Oct 23, 10:23 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 52 min |
| Oct 23, 11:48 PM CDT | Tornado Warning | SHV | San Augustine | 27 min |
| Oct 24, 1:36 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 39 min |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.